# SDR USAA20101124SB195

- Difficulty date: November 23, 2010
- Submitted: November 24, 2010
- Operation: Air carrier
- Aircraft: N334AW
- Make and model: Boeing 737-3Y0
- Aircraft serial: 23748
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Shorted
- Location: Galley
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

PHX - APPROXIMATELY 10 MILES FROM AIRPORT WHILE ON FINAL APPROACH, THE SMOKE ALARM FOR THE AFT RIGHT LAVATORY WENT OFF AND WAS HEARD IN COCKPIT BY FLIGHT CREW.  FLIGHT ATTENDANT CHECKED LAVATORY.  NO FIRE BUT COULD SMELL SMOKE. CREW DECLARED AN EMERGENCY WITH ATC OF POSSIBLE ONBOARD FIRE.  EMERGENCY EQUIPMENT MET FLIGHT UPON LANDING.  AFTER PARKING AT GATE FIRST OFFICER INSPECTED LAVATORY, NO SMOKE ONLY ELECTRICAL SMELL.  MAINTENANCE FOUND THE AFT GALLEY WORK LIGHT WIRES SHORTED TO GROUND (BARE WIRE AT ONE OF THE TERMINALS).  INSTALLED HEAT SHRINK TO BARE WIRE.  INSTALLED NEW LAMPS.  BRIGHT OPERATION NORMAL.  ODOR NO LONGER PRESENT.
